Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 25, NWS Fort Worth, TX

June 6, 2004Denton County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 6, 2004, 8:05 PM CDT for Denton County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2004, 8:05 PM CDT (01:05 UTC)
Expired
Jun 6, 2004, 8:45 PM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Denton County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2109 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2109 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WFUS54 KFWD 070105
TORFTW
TXC121-070145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT SUN JUN 6 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 845 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  DEVELOPING TORNADO OVER KRUM...MOVING SOUTHEAST AT 10 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  DENTON...ARGYLE...BARTONVILLE...CORINTH AROUND 845 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE COPPER CANYON...DOUBLE
  OAK...HICKORY CREEK...HIGHLAND VILLAGE...LAKE DALLAS...SANGER AND
  SHADY SHORES

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS.

LAT...LON 3338 9719 3330 9739 3299 9727 3311 9698

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:00 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 6, 6:00 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT SUN JUN 6 2004

.AVIATION...
600 PM CDT

STORMS WILL REMAIN IN THE VICINITY THE NEXT COUPLE OF HOURS...BUT
SHOULD KEEP CLEAR OF THE METRO AIRPORTS. ST/SC IN THE MORNING
QUESTIONABLE...WILL GO WITH TEMPO SCT FOR METRO APTS...BKN AT ACT.
BREEZY MONDAY AS LEE TROUGH DEEPENS. 25

&&

.PREV DISCUSSION...
425 PM CDT

AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD
WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH
TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED
WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION.

BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN
U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY.
CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE
HAVE OPTED TO NOT MENTION IT AT THIS TIME. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   71  90  72  87 /  30  20   0  20
WACO, TX               72  91  72  87 /  30  20  20  30
PARIS, TX              70  89  70  85 /  50  30  20  30
DENTON, TX             70  90  70  88 /  50  20   0  20
MCKINNEY, TX           70  90  70  88 /  50  20   0  20
DALLAS, TX             72  90  72  88 /  30  20   0  20
TERRELL, TX            71  90  71  87 /  30  30  20  30
CORSICANA, TX          71  90  72  87 /  30  30  20  30
TEMPLE, TX             71  93  72  88 /  30  30  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUN 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE
THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. THE MAIN
THREATS FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...
WIND GUSTS TO 40 MPH...AND HEAVY RAIN. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL AND
WIND GUSTS OF 60 MPH OR STRONGER.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE NOT EXPECTED MONDAY AS A WEAK UPPER LEVEL HIGH
PRESSURE RIDGE BUILDS OVER NORTH TEXAS. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY
THROUGH THURSDAY NIGHT...AS THE RIDGE WEAKENS A BIT. THESE STORMS
MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS
EXPECTED TO RETURN FRIDAY AND SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF I-35.

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

25

In the hours before

Local storm report, Jun 6, 4:47 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0443 PM     HAIL            PONDER                   33.18N  97.29W
06/06/2004  1.75 INCH       DENTON              TX   TRAINED SPOTTER
Local storm report, Jun 6, 5:52 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0545 PM     FLOODING        4 W JUSTIN               33.09N  97.37W
06/06/2004                  DENTON              TX   TRAINED SPOTTER

            WATER OVER FM 407
Local storm report, Jun 6, 6:40 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0639 PM     FLOODING        JACKSBORO                33.22N  98.15W
06/06/2004                  JACK                TX   LAW ENFORCEMENT

            FLOODING OF MANY STREETS ACROSS THE CITY. WANTED TO KNOW
            HOW MUCH LONGER RAIN WOULD LAST.
Local storm report, Jun 6, 6:43 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST    TIOGA                    33.47N  96.92W
06/06/2004  60 MPH          GRAYSON             TX   TRAINED SPOTTER

            TIAGA/GUNTER AREA 60MPH WIND ON LEADING EDGE OF GUST
            FRONT.
Local storm report, Jun 6, 6:47 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST    2 NW DENTON              33.23N  97.16W
06/06/2004  60 MPH          DENTON              TX   TRAINED SPOTTER

            60 MPH WIND MEASURED BY HAM AT HOME LOCATION
Local storm report, Jun 6, 6:49 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD     6 N JACKSBORO            33.31N  98.15W
06/06/2004                  JACK                TX   LAW ENFORCEMENT

            PORTIONS OF STATE HIGHWAY 59 AND FARM ROAD 1810 NORTH OF
            JACKSBORO FLOODED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTSevere Thunderstorm WarningFWDYoung73 min
Jun 6, 7:24 PM CDTFlash Flood WarningFWDCooke96 min
Jun 6, 7:56 PM CDTFlash Flood WarningFWDJack, Young2 hr
Jun 6, 8:11 PM CDTSevere Thunderstorm WarningFWDWise64 min
Jun 6, 8:38 PM CDTFlash Flood WarningFWDDenton, Wise82 min
Jun 6, 8:52 PM CDTSevere Thunderstorm WarningFWDTarrant83 min
Jun 6, 8:58 PM CDTFlash Flood WarningFWDCooke62 min
Jun 6, 9:41 PM CDTSevere Thunderstorm WarningFWDParker64 min
Jun 6, 9:46 PM CDTSevere Thunderstorm WarningFWDCollin, Denton89 min
Jun 6, 9:53 PM CDTSevere Thunderstorm WarningFWDPalo Pinto82 min
Jun 6, 10:06 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 6, 10:20 PM CDTSevere Thunderstorm WarningFWDTarrant85 min
Jun 6, 10:44 PM CDTSevere Thunderstorm WarningFWDParker76 min
Jun 6, 11:05 PM CDTFlash Flood WarningFWDCooke115 min
Jun 6, 11:49 PM CDTFlash Flood WarningFWDDenton, Grayson, Parker2 hr
Jun 6, 11:57 PM CDTFlash Flood WarningFWDWise2 hr
Jun 7, 12:25 AM CDTFlash Flood WarningFWDJack4 hr
Jun 7, 12:50 AM CDTFlash Flood WarningFWDParker, Tarrant4 hr
Jun 7, 1:00 AM CDTFlash Flood WarningFWDCooke, Denton, Grayson4 hr
Jun 7, 1:57 AM CDTFlash Flood WarningFWDWise3 hr
Jun 7, 2:31 AM CDTSevere Thunderstorm WarningFWDJack74 min
Jun 7, 4:20 AM CDTFlash Flood WarningFWDJack3 hr
Jun 7, 4:04 PM CDTSevere Thunderstorm WarningFWDFannin41 min
Jun 7, 4:43 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt62 min
Jun 7, 4:47 PM CDTSevere Thunderstorm WarningFWDFannin13 min
Jun 7, 5:19 PM CDTSevere Thunderstorm WarningFWDBell56 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.